How do I stop taking Percocet?
- 10 Apr 2006 by sb754
Hi. I had surgery for a hernia about a little over a month ago. I've been taking percocet since a little before the surgery, and now I am running out, I only have a few left. I know I don't really need them anymore for pain but I can't help taking them. When I don't have it I feel absolutely horrible. I tried stopping but now I can't sleep. I don't know what to do. It is nearing the end of my semester at school and things are really stressful. i have 21 credits and i'm a music major, I have big performances coming up and i'm nervous.
First of all is it possible to be addicted after having them for like a month or am I just making a big deal out of nothing? Does anybody have any suggestions for what I can do? because I don't know if I can deal with this awful feeling and try to pull off getting through this semester..thanks so much for anybody who might be able to help!
Oh by the way I was taking about 8-10 a day of the 5/325 up until about a week and a half ago. Since then I've just been taking between 1-3 a day because I don't want to run out..
I would call my Doctor and tell him or her the truth. They should understand and put you on a tapering schedual. Maybe three a day one week then 2 1/2 the next then so on and so on. If you are totally honest with them they should understand and want to help you out. You might have some withdrawls for a day or two after about a month but it shouldn't be bad. That is my advice. Get your Doctor involved as soon as possible, they should understand this kind of thing happens all the time.
I agree,you are too young to get caught up in the world of narcotics. Actually your age helps too because you should be able to handle the withdrawals better and you'll clean out quick too. Do it now before it's too late, you don't want to wake up and suddenly realize you're 45 and you've got nothing but searching for pills all day long trying not to go into withdrawals. Hang in there guy and give it all you've got, you've got your whole life ahead of you - don't let drugs ruin you... Dave:)
Hey thanks for the advice so far. It is really helpful. Am I doing anything to help me though, absolutely not. A few days ago I thought maybe there was a problem, not too big a deal. Today, I find myself in a different situation. I tried fighting the craving, but I couldn't help it, I took one today. I came home and now I'm having a couple glasses of wine and its not even 3:00 yet. I'm about to go back to school until later tonight. This sucks
You are addicted. The first thing you need to do is admit that to yourself.
Listen attentively to what mpvt said. You are in the very early stages. I used painkillers for 5+ years. Addiction leads to jails, institutions, and death. Don't worry if you need to taper a little bit, but do it on a doctor's schedule like ginafl advised. Otherwise, you may end up "tapering" for a few years. You have a chance to get out before it leads you into hell on earth. TAKE THAT CHANCE! You may want to start looking at avenues for help such as tapering, support boards, support groups (NA/AA), reading on addiction, prayer, meditation... etc. Get out while you can is my advise to you.
Clean Date: 10/11/05
--There is light at the end of the tunnel--
I wouldn't call you an addict yet and i doubt your Doctor will either. I used for three years because of back injury and when i talked to my doctor he told me I wan't an addict but my body was habituated. I would strongly advise to call your Doctor and tell him/her. They will understand and they will help you. Trust me on this, get your Doctor's help now. They will probably let you taper through finals if you are honest. If I have learned one thing in my life, it's that everyone respects honesty. Be honest with your Doctor and they have to help you. No respectable Doctor will make someone go cold turkey.
Hi, I'm mary, 32 and had a cosmetic "procedure" tee hee done last year my dr wrote me out a big ol srcipt for percocet , enough to take like 12 a day if needed but i never took more than 1-2 daily cuz frankly its all i needed, so after a week i just stopped and realized it wasnt that easy! in one friggin week! the few days after i stopped i was a real nice lady. cranky moody short tempered and felt like *. i was like "man i wish he had told me these were so habit forming" at least to give me a heads up... you sounds like you really have your act together and alot going for ya! definatley talk to an MD or your doc on campus about it, its more common than you realize seriously! dont mess up the good thing youve got going for ya! your are young and can come thru it in time with help. this site is very supportive!! best of luck to you!! xoxo mary:)
it might even be better to tell your regular doc about it. This stuff happens, please stop beating yourself up over it. Most drug addicts lie, cheat and steal to get their drugs. Are you doing any of those things? I'm guessing not. Don't beat yourself up, it can happen to anybody. Call your regular Doc first thing tomorrow. You will feel a great weight lifted when you do, I promise.
You mentioned you are mixing alcohol and painkillers. This can be dangerous and hard on your liver. Have you struggled with alcohol or any other drugs in the past?
Clean Date: 10/11/05
--There is light at the end of the tunnel--
No, I've never done that before, I usually don't drink at all because I'm so busy with school. And I didn't drink until a few hours after I took the pill. I thought it might help me feel better, but it didn't do much so I won't do it again. I smoked cigarettes since I was 16, but I quit about 3 and a half months ago, at the end of December. I've been tempted to buy a pack, I think the cravings are somewhat similar..but I didn't give in..I really want to stay smokefree.
Being smoke free tells me you have the will power to quit something when you put your mind to it.You really need to stay away from this stuff.You can do this... Dave
I went to my doctor today and he was really nice. He said that he did not want to prescribe me more percocet so he prescribed me methodane and xanax. I also decided to tell a couple of people close to me because i'm getting tired of trying to hide it. I really don't know much about these drugs, but I hope things will get better. Will I still have bad withdrawals when I stop taking these
Was I right? Do you feel better having told your Doc? Anyway, I used xanax for the withdrawls and it really helped. First I want to say this, you should always do what your Doctor says. Second if I were you i would try getting through the withdrawals just using the xanax. I have never used methadone so I can't say anything about that. The xanax works great. Get yourself some immodium if you don't wat to use the methadone. You are gonna be fine. I feel so proud that you called your doc. Sounds like you have a good, caring Doctor. Let us know how things go. Please, what ever you do don't let anyone on this site scare you into thinking anything different than what your Doctor tells you. If you listen to your Doc you will do great.
hey thanks so much. I do feel much better having talked to him. I'm going through a horrible time right now and I appreciate your concern. I think maybe I'll take your advice on skipping the methadose. I took one when I got the prescription but it didn't really do much for me. The doc told me that it would take away the withdrawal symptoms without getting the "high". I also think its a very small dosage. I guess it helped a little but I still had a very rough day today. Maybe I'll just try the Xanax tomorrow. Do you think I should tell my doc I don't want to take the methadose? Thanks again for making me feel better, I really need it right now.
I think you should tell your Doctor about any concerns you have. You should begin to feel better in a day or two. Let me know how things go. You are doing great.
In my opinion I would stay away from the methadone.It's just to strong a narcotic to use for your addiction.I agree that with the xanax you can make it.Can you get ahold of Imodium AD?It really helps with the withdrawls as it's an opiate but it doesn't cross the blood brain barrier.Also get the advil gel caps and drink as much water as you can.Start walking as soon as you feel you can and try and eat a balanced diet,stay away from sweets for now... Good luck,I know you can do this... Dave:)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2010 • 2 answers
Posted 12 Sep 2010 • 3 answers
Posted 26 Sep 2010 • 6 answers
Posted 19 Nov 2011 • 3 answers
Posted 19 Nov 2011 • 4 answers